[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] alleryg, any advice?

In a message dated 1/19/03 7:43:24 PM Eastern Standard Time, 
email @ redacted writes:

> I keep getting these rashes where I have had my sets.  It's really tearing
> my skin up.  It is red, bumpy, and itches like crazy.  The area is bigger
> than the actual quickset, almost covering the entire area of where the tape
> was.  The trick is I have tried IV 3000 tape, a similar tape by Smith
> Nephew, and tegaderm.  I have tried iv prep and skin prep wipes before
> applying tape.  I have tried just the quickset with no tape.  I have tried
> using adhesive dissolve when taking the sets off.  I only leave sets in for
> 3 days.  I put neosporin on the area after taking the set out, and it heals
> after a while, but I'm hoping there's something I can do to avoid the
> problem entirely.  Any ideas?
      You said you've tried IV3000 tape.  Have you tried Tegaderm or other 
tapes?  My son uses Tegaderm, but is allergic to IV3000 and that caused him 
the same symptoms you described.  If that doesn't work, try a different 
adhesive.  The only one that worked for my son was Bard, which we get at a 
privately owned pharmacy that carries ostomy supplies.  A medical supply 
house may also carry it.
for HELP or to subscribe/unsubscribe, contact: